67447members
355173posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Can't stand Tamoxifen anymore!

6 REPLIES 6
Highlighted
Member

Re: Can't stand Tamoxifen anymore!

Hi Bluebella

I was already post-menopausal and a victim of UTIs as a result of vaginal dryness and was prescribed an topical oestrogen treatment I used for 4 years. My breast cancer was 8/8 Oestrogen. Whether there’s a link or not, I’ll never know. However, my GP recommended a hormone-free substitute cream - Replens MD - which I have on prescription and, 18 months on, is keeping the UTIs at bay (I can’t speak for elasticity if that’s a concern). It can be bought OTC and online, as well as being available on prescription, and my breast care team said it is safe to use.

I’m on anastrozole and I have wrongly attributed everything that’s gone wrong with me since I started it on the poor drug. Two periods without it made no difference to my symptoms so I have had to rule it out. Before stopping HT, why not consider a trial period off it to see if it makes any difference? The fact is, you have had a cancer diagnosis, may well have undergone major surgery and probably radiotherapy. It’s a LOT to absorb and it wouldn’t be unusual to be hit several months later by the symptoms you describe - a kind of PTSD In many ways. On top of this, you’ve had to adapt to the stresses of the pandemic, which is a huge amount of stress for anyone. You can still feel like s*** when you’re on SSRIs.

I’m not encouraging you to stay on tamoxifen but just to look at a broader picture before making what might be a major decision. Best of luck x

Highlighted
Member

Re: Can't stand Tamoxifen anymore!

It was not constant.

Honestly hot flashes was more significant side effect.

You may double check the fibroid lesion it is quire important.

Be safe

Highlighted
Member

Re: Can't stand Tamoxifen anymore!

Hi. Thanks for replying. I already have a small fibroid inside my womb, and many years ago had a partial molar pregnancy (which is a benign tumour of the placenta that goes a bit berserk) so am wary of anything that might aggravate that part of me.

 

Can I ask, was your depression constant, or did it come and go? x

Highlighted
Member

Re: Can't stand Tamoxifen anymore!

Hi Bluebella,

Sorry to hear that and hope you will get better soon.

For me t was on tamoxifen for 7 months and it cause increasing of endometrial thickness up to 13 mm which is not normal and there were 2 new fibroids lesion seen in endometrial.

My doctor then advised to stop taking it and replace it with Aromasin.

The significant side effect was hot flashes and depression and feeling sad.

But you should regularly follow up the endometrial thickness with ultrasound or MRI.

By the way, all BC drugs have side effect.

Hope you get better.

Regards

Highlighted
Member

Re: Can't stand Tamoxifen anymore!

Thank you for responding, it really helps. I just can't stand how odd and low I feel. Like my brain has been deadened somehow.

 

Physically, it has already caused me to gain 8lbs, I have vaginal dryness, and am suffering with my first bout of cystitis in donkeys' years - which is linked to the vaginal dryness. It feels like I'm taking a mild poison for virtually zero gain?

Do you mind me asking what symptoms it caused in you? Thank you again x

Highlighted
Community Champion

Re: Can't stand Tamoxifen anymore!

Hi Bluebella ,Im sorry you are feeling so low .Tamoxifen certainly can have an impact on some people's mental health - after going through the trauma of breast cancer though it's sometimes hard to tease out what's causing what .Its definitely worth talking to your breast team about the pros and cons for you in continuing to take Tamoxifen - they may suggest a break for a few weeks to see if it is behind your low mood .Its a very personal decision whether you continue - I had a very low potential percentage gain also and Tamoxifen led to other significant health issues for me so with the agreement of my Oncologist I stopped after 18 months - I hope that was right decision - without the benefit of a crystal ball no-one really knows .Best wishes Jill x

 

Highlighted
Member

Can't stand Tamoxifen anymore!

So, I have been on Tamoxifen for 4 months and my only side effect has been vaginal dryness. But suddenly, 10 days ago I felt so flat and low, without hope. Couldn't smile. Felt dead inside. Even my voice sounds flat. I'm slowly going mad with how dreadful it's making me feel. 

Is it Tamoxifen causing this? I know it is suppressing my oestrogen, and the only other times I have suffered depression was when I tried the Pill, and then when I had PND. So, I know I am very sensitive to hormone levels.

My oncologist has admitted that my personal benefit from Tamoxifen "is very small" because of my type and stage of BC. The Predict tool tells me I have a 0.6% increase in risk of reoccurance if I don't take Tamoxifen. That's tiny. Because of my vaginal dryness I asked my oncologist if I could use topical estrogen but he said he would rather I just stopped the Tamoxifen, instead "because the benefit it's giving you is actually very small."

I just don't know what to do. I already take 100mg of sertraline, but feel like I'm hanging on by my finger tips. Help!